Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

$ p$-adic periods and derived de Rham cohomology


Author: A. Beilinson
Journal: J. Amer. Math. Soc. 25 (2012), 715-738
MSC (2010): Primary 14F30, 14F40; Secondary 14F20
DOI: https://doi.org/10.1090/S0894-0347-2012-00729-2
Published electronically: January 27, 2012
MathSciNet review: 2904571
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that derived de Rham cohomology of Illusie satisfies the $ p$-adic Poincaré lemma in h-topology. This yields a new construction of the $ p$-adic period map and a simple proof of Fontaine's C $ _{\text {dR}}$ conjecture.


References [Enhancements On Off] (What's this?)

  • [B] A. Beilinson, On the crystalline period map, math. AG 1111.3316 (2011).
  • [Ber] L. Berger, Représentations $ p$-adiques et équations différentielles, Inv. Math. 148 (2) (2002), 219-284. MR 1906150 (2004a:14022)
  • [Bh1] B. Bhatt, Derived direct summands, Thesis, Princeton University (2010). MR 2753219
  • [Bh2] B. Bhatt, $ p$-adic derived de Rham cohomology, 2012.
  • [Col] P. Colmez, Les nombres algébriques sont denses dans B $ ^{+}_{\text {dR}}$, Périodes $ p$-adiques, Astérisque 223, Soc. Math. France, 1994, pp. 103-111.
  • [Con] B. Conrad, Cohomological descent, http://math.stanford.edu/˜conrad/.
  • [D] P. Deligne, Théorie de Hodge III, Publ. Math. IHES 44 (1974), 5-77. MR 0498552 (58:16653b)
  • [dJ1] A. J. de Jong, Smoothness, semi-stability and alterations, Publ. Math. IHES 83 (1996), 51-93. MR 1423020 (98e:14011)
  • [dJ2] A. J. de Jong, Families of curves and alterations, Ann. Inst. Fourier 47 (2) (1997), 599-621. MR 1450427 (98f:14019)
  • [Fa1] G. Faltings, $ p$-adic Hodge theory, J. Amer. Math. Soc. 1 (1988), 255-288. MR 924705 (89g:14008)
  • [Fa2] G. Faltings, Almost étale extensions, Cohomologies $ p$-adiques et applications arithmétiques (II), Astérisque 279, Soc. Math. France, 2002, pp. 185-270. MR 1922831 (2003m:14031)
  • [FC] G. Faltings, C.-L. Chai, Degeneration of abelian varieties, Springer-Verlag, 1990. MR 1083353 (92d:14036)
  • [Far] L. Fargues, Letter to L. Illusie, 2010.
  • [F1] J.-M. Fontaine, Sur certains types de représentations $ p$-adiques du groupe de Galois d'un corps local; construction d'un anneau de Barsotti-Tate, Ann. of Math. (2) 115 (1982), 529-577. MR 657238 (84d:14010)
  • [F2] J.-M. Fontaine, Formes différentielles et modules de Tate des variétés abéliennes sur les corps locaux, Inv. Math. 65 (1982), 379-409. MR 643559 (83k:14023)
  • [F3] J.-M. Fontaine, Le corps de périodes $ p$-adiques, Périodes $ p$-adiques, Astérisque 223, Soc. Math. France, 1994, pp. 59-101. MR 1293971 (95k:11086)
  • [F4] J.-M. Fontaine, Représentations $ p$-adiques semi-stables, Périodes $ p$-adiques, Astérisque 223, Soc. Math. France, 1994, pp. 113-184. MR 1293972 (95g:14024)
  • [Gr] A. Grothendieck, On the de Rham cohomology of algebraic varieties, Publ. Math. IHES 29 (1966), 95-103. MR 0199194 (33:7343)
  • [GV] A. Grothendieck, J.-L. Verdier, Conditions de finitude. Topos et sites fibrés. Applications aux questions de passage à la limite, Théorie des topos et cohomologie étale de schémas (SGA 4), Tome 2, Lect. Notes in Math. 270, Springer-Verlag, 1972, pp. 163-340. MR 0354653 (50:7131)
  • [HS] V. Hinich, V. Schechtman, On homotopy limit of homotopy algebras, $ K$-theory, Arithmetic and Geometry, Yu. I. Manin (Ed.), Lect. Notes in Math. 1289, Springer-Verlag, 1987, pp. 240-264. MR 923138 (89d:55052)
  • [Ill1] L. Illusie, Complexe Cotangent et Déformations I, Lect. Notes in Math. 239, Springer-Verlag, 1971. MR 0491680 (58:10886a)
  • [Ill2] L. Illusie, Complexe Cotangent et Déformations II, Lect. Notes in Math. 283, Springer-Verlag, 1972. MR 0491681 (58:10886b)
  • [J] U. Jannsen, On the $ \ell $-adic cohomology of varieties over number fields and its Galois cohomology, Galois groups over $ \mathbb{Q}$, Y. Ihara, K. Ribet, J.-P. Serre (Eds.), MSRI Publ. 16, Springer-Verlag, 1989, pp. 315-360. MR 1012170 (90i:11064)
  • [K1] K. Kato, Logarithmic structures of Fontaine-Illusie, Algebraic Analysis, Geometry, and Number Theory, The Johns Hopkins University Press, 1988, pp. 191-224. MR 1463703 (99b:14020)
  • [K2] K. Kato, Toric singularities, American Jour. of Math. 116 (5) (1994), 1073-1099. MR 1296725 (95g:14056)
  • [N1] W. Niziol, Semistable conjecture via K-theory, Duke Math. J. 141 (1) (2008), 151-178. MR 2372150 (2008m:14035)
  • [N2] W. Niziol, $ p$-adic motivic cohomology in arithmetic, International Congress of Mathematicians, vol. II (2006), 459-472. MR 2275605 (2007k:14029)
  • [N3] W. Niziol, On uniqueness of $ p$-adic period morphisms, Pure Appl. Math. Q. 5 (1) (2009), 163-212. MR 2520458 (2011c:14058)
  • [Ol] M. Olsson, The logarithmic cotangent complex, Math. Ann. 333 (2005), 859-931. MR 2195148 (2006j:14017)
  • [R] M. Raynaud, Spécialisation du foncteur de Picard, Publ. Math. IHES 38 (1970), 27-76. MR 0282993 (44:227)
  • [RG] M. Raynaud, L. Gruson, Critères de platitude et de projectivité. Téchniques de ``platification'' d'un module, Inv. Math. 13 (1971), 1-89. MR 0308104 (46:7219)
  • [SD] B. Saint-Donat, Téchniques de déscente cohomologique, Théorie des topos et cohomologie étale de schémas (SGA 4), Tome 2, Lect. Notes in Math. 270, Springer-Verlag, 1972, pp. 83-162. MR 0354653 (50:7131)
  • [SV] A. Suslin, V. Voevodsky, Singular homology of abstract algebraic varieties, Inv. Math. 123 (1996), 61-94. MR 1376246 (97e:14030)
  • [T] M. Temkin, Stable modification of relative curves, J. Algebraic Geom. 19 (4) (2010), 603-677. MR 2669727 (2011j:14064)
  • [Ts1] T. Tsuji, $ p$-adic étale cohomology and crystalline cohomology in the semi-stable reduction case, Inv. Math. 137 (1999), 233-411. MR 1705837 (2000m:14024)
  • [Ts2] T. Tsuji, Semi-stable conjecture of Fontaine-Jannsen: a survey, Cohomologies $ p$-adiques et applications arithmetiques (II), Astérisque 279, Soc. Math. France, 2002, pp. 323-370. MR 1922833 (2003g:14028)
  • [V1] J.-L. Verdier, Topologies et faisceaux, Théorie des topos et cohomologie étale de schémas (SGA 4), Tome 1, Lect. Notes in Math. 269, Springer-Verlag, 1972, pp. 219-264.
  • [V2] J.-L. Verdier, Fonctorialité de catégories de faisceaux, Théorie des topos et cohomologie étale de schémas (SGA 4), Tome 1, Lect. Notes in Math. 269, Springer-Verlag, 1972, pp. 265-298.
  • [V3] J.-L. Verdier, Cohomologie dans les topos, Théorie des topos et cohomologie étale de schémas (SGA 4), Tome 2, Lect. Notes in Math. 270, Springer-Verlag, 1972, pp. 1-82.
  • [Y] G. Yamashita, Théorie de Hodge $ p$-adique pour les variétés ouvertes, C. R. A. S. 349 (21-22) (2011), 1127-1130.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 14F30, 14F40, 14F20

Retrieve articles in all journals with MSC (2010): 14F30, 14F40, 14F20


Additional Information

A. Beilinson
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Email: sasha@math.uchicago.edu

DOI: https://doi.org/10.1090/S0894-0347-2012-00729-2
Keywords: $p$-Adic periods, derived de Rham cohomology, h-topology, alterations
Received by editor(s): February 22, 2011
Received by editor(s) in revised form: November 16, 2011, and January 5, 2012
Published electronically: January 27, 2012
Additional Notes: The author was supported in part by NSF grant DMS-1001660.
Dedicated: To Irene
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society